Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 50, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 13, 2021, 5:13 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 5:13 PM MDT (23:13 UTC)
- Expired
- Jun 13, 2021, 6:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:35 PM MDT | HAIL 1.75 | 4 S Morrill, NE | |
| Jun 13, 6:08 PM MDT | HAIL 0.88 | Scottsbluff, NE | REPORT RELAYED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:04 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427
WUUS55 KCYS 132313
SVRCYS
NEC157-165-WYC015-140000-
/O.NEW.KCYS.SV.W.0050.210613T2313Z-210614T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
513 PM MDT Sun Jun 13 2021
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Scotts Bluff County in the Panhandle of Nebraska...
Southeastern Sioux County in the Panhandle of Nebraska...
Southeastern Goshen County in southeastern Wyoming...
* Until 600 PM MDT.
* At 512 PM MDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Stegall to near Scottsbluff,
moving north at 10 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Minatare, Lyman,
Lake Minatare Campground, Stegall, Scotts Bluff National Monument,
Hubbard Hill, Scottsbluff Airport, Lake Minatare and Lake Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4173 10413 4190 10418 4217 10345 4209 10345
4209 10340 4201 10340 4200 10337 4198 10336
4180 10337
TIME...MOT...LOC 2312Z 200DEG 9KT 4180 10405 4192 10365
HAIL...1.75IN
WIND...<50MPH
$$
Hammer1 follow-up statement
094
WWUS55 KCYS 132333
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
533 PM MDT Sun Jun 13 2021
WYC015-132343-
/O.CAN.KCYS.SV.W.0050.000000T0000Z-210614T0000Z/
Goshen WY-
533 PM MDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSHEN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4175 10398 4197 10399 4217 10345 4209 10345
4209 10340 4201 10340 4200 10337 4198 10336
4180 10337
TIME...MOT...LOC 2333Z 247DEG 7KT 4188 10382
$$
NEC157-165-140000-
/O.CON.KCYS.SV.W.0050.000000T0000Z-210614T0000Z/
Scotts Bluff NE-Sioux NE-
533 PM MDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SCOTTS BLUFF AND SOUTHEASTERN SIOUX COUNTIES...
At 533 PM MDT, a severe thunderstorm was located near Hubbard Hill,
or 8 miles west of Scottsbluff, moving east at 10 mph.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Minatare, Lake
Minatare Campground, Stegall, Scotts Bluff National Monument, Hubbard
Hill, Scottsbluff Airport, Lake Minatare and Lake Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4175 10398 4197 10399 4217 10345 4209 10345
4209 10340 4201 10340 4200 10337 4198 10336
4180 10337
TIME...MOT...LOC 2333Z 247DEG 7KT 4188 10382
HAIL...2.00IN
WIND...<50MPH
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:17 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 13, 3:17 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 317 PM MDT Sun Jun 13 2021 .UPDATE... Issued at 314 PM MDT Sun Jun 13 2021 Severe Thunderstorm Watch 268 has been issued for southeast Wyoming and Nebraska Panhandle through 04Z tonight. Updates have been sent. && .SHORT TERM...(This evening through Monday) Issued at 240 PM MDT Sun Jun 13 2021 Forecast challenges deal with severe thunderstorms today. Currently...thunderstorms developing along the Laramie Range this afternoon. Surface trough lays from near Cheyenne to Torrington with moist southeasterly upslope flow in the lower layers. Cold front being analyzed across central South Dakota back into northeastern Wyoming. SPC Mesoanalysis showing EMC RAP surface based CAPE around 5000 J/KG out in the Panhandle and around 2500 J/KG where the storms are forming on the Laramie Range. Still some small capping across southeast Wyoming with around 50 J/KG convective inhibition. Main limiting factor right now is lack of shear. Later this afternoon...northern front drops south into the northern Panhandle and Converse County in east central Wyoming. Sfc to 6km shear increases to 35kts across the northern Panhandle to around 50kts down here near Cheyenne. HRRR and NAMNEST short term guidance forecasting showers blossoming along the front as it slowly drops south southwestward into the southern Panhandle and southeast Wyoming plains. Could be a long show tonight as both models continue showers and storms through 09Z. SPC showing a Day 2 Marginal Risk area for the Nebraska Panhandle for Monday afternoon. Latest guidance showing no PoPs over that area for Monday. But with dewpoints in the 60s...surface boundary in the Panhandle and a weak upper southwest dropping shortwave...decided to add low chance PoPs for the Panhandle. and .LONG TERM...(Monday night through Saturday) Issued at 323 AM MDT Sun Jun 13 2021 Monday, the moisture sticks around the Nebraska panhandle with PWATs around 1.00 in through the afternoon. Daytime heating will still be strong with the upper-level ridge holding strong over northwest Wyoming, so the panhandle is still conducive to thunderstorms, but confidence is lower for Monday's convection. Tuesday, the ridge begins to erode, turning our winds back to westerly/southwesterly, advecting warmer, drier air into southeast Wyoming and western Nebraska. Afternoon highs for Tuesday and Wednesday are in the 90s to 100 degrees for some areas with humidities dropping to the teens and lower 20s. Winds should remain between 5 and 15 knots, but with the temperatures being so high and the air being so dry, there is still elevated fire weather conditions. Finally Thursday we begin to see a downward trend in temperatures as winds turn northwesterly. Afternoon highs are still expected to be in the 80s to lower 90s through the weekend though, with overnight lows in the 50s and 60s. Next chance of precipitation after Monday will be Friday afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1126 AM MDT Sun Jun 13 2021 Wyoming TAFS...VFR. Thunderstorms in the vicinity at Cheyenne from 21Z to 03Z. Wind gusts to 22 knots at Laramie and Cheyenne until 03Z. Nebraska TAFS...VFR. Thunderstorms in the vicinity from 21Z to 07Z. Wind gusts to 28 knots at Alliance, Scottsbluff and Sidney until 02Z. && .FIRE WEATHER... Issued at 240 PM MDT Sun Jun 13 2021 High pressure over the Rockies will keep temperatures above normal and very dry humidity over the next several days. Increasingly warmer temperatures and single digit afternoon humidities from the Laramie Range west. Until fuels are turned over to YES on rapid fire spread...fire weather conditions will remain below critical levels. A windy day expected Wednesday into Thursday across Carbon and Albany Counties....with afternoon humidity in the single digits. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...GCC SHORT TERM...GCC LONG TERM...LK AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 13, 4:25 AM MDT, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 425 AM MDT Sun Jun 13 2021 WYZ104-105-109>115-141030- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Very warm temperatures and dry conditions will maintain elevated fire weather concerns. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 141030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 425 AM MDT Sun Jun 13 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Chances of showers and strong to briefly severe thunderstorm Sunday afternoon through late Sunday night. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 13, 2:44 PM MDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Cheyenne WY 244 PM MDT Sun Jun 13 2021 WYZ106-116-117-132115- South Laramie Range WY- Central Laramie Range and Southwest Platte County WY- South Laramie Range Foothills WY- 244 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY... NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 315 PM MDT... At 244 PM MDT, Doppler radar was tracking a strong thunderstorm near Iron Mountain, or 28 miles northeast of Laramie, moving north at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Iron Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4151 10507 4152 10530 4184 10534 4182 10498 TIME...MOT...LOC 2044Z 183DEG 17KT 4160 10518 Hammer
Special weather statement, Jun 13, 3:12 PM MDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Cheyenne WY 312 PM MDT Sun Jun 13 2021 WYZ106-115>117-132145- South Laramie Range WY- Central Laramie Range and Southwest Platte County WY- South Laramie Range Foothills WY-Laramie Valley WY- 312 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND NORTHWESTERN LARAMIE COUNTIES UNTIL 345 PM MDT... At 312 PM MDT, Doppler radar was tracking a strong thunderstorm near Baldy Peak, or 17 miles northeast of Laramie. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Baldy Peak. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern Wyoming. LAT...LON 4145 10551 4161 10552 4165 10522 4144 10522 TIME...MOT...LOC 2112Z 263DEG 2KT 4154 10542 Hammer
Special weather statement, Jun 13, 3:31 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Sun Jun 13 2021
WYZ106>108-132200-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
331 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 400 PM MDT...
At 331 PM MDT, Doppler radar was tracking a strong thunderstorm over
Chugwater, or 20 miles south of Wheatland, moving northeast at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chugwater and Slater.
This includes Interstate 25 in Wyoming between mile markers 50 and
65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Wyoming.
LAT...LON 4174 10496 4201 10479 4184 10448 4173 10464
4166 10476
TIME...MOT...LOC 2131Z 210DEG 13KT 4177 10482
HammerSpecial weather statement, Jun 13, 3:57 PM MDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Cheyenne WY 357 PM MDT Sun Jun 13 2021 WYZ107-108-132230- East Platte County WY-Goshen County WY- 357 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND EASTERN PLATTE COUNTIES UNTIL 430 PM MDT... At 357 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Slater, or 21 miles southeast of Wheatland, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Yoder, Veteran and Slater. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern Wyoming. LAT...LON 4189 10476 4209 10435 4182 10423 4176 10470 TIME...MOT...LOC 2157Z 247DEG 17KT 4185 10465 Hammer
Special weather statement, Jun 13, 4:31 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Cheyenne WY 431 PM MDT Sun Jun 13 2021 WYZ108-132300- Goshen County WY- 431 PM MDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN COUNTY UNTIL 500 PM MDT... At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Veteran, or 16 miles west of Torrington, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Laramie National Historic Site and Veteran. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern Wyoming. LAT...LON 4193 10442 4194 10455 4221 10456 4207 10424 TIME...MOT...LOC 2231Z 179DEG 7KT 4200 10449 Hammer
Local storm report, Jun 13, 4:58 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 7 SW LINGLE 42.07N 104.44W
06/13/2021 M1.75 INCH GOSHEN WY EMERGENCY MNGR
&&
AWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:31 PM MDT | Special Weather Statement | CYS | Dawes | 44 min |
| Jun 13, 5:50 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 55 min |
| Jun 13, 5:58 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 47 min |
| Jun 13, 1:49 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jun 13, 2:44 PM MDT | Special Weather Statement | CYS | Albany | 31 min |
| Jun 13, 3:12 PM MDT | Special Weather Statement | CYS | Albany | 33 min |
| Jun 13, 3:31 PM MDT | Special Weather Statement | CYS | Platte | 29 min |
| Jun 13, 3:57 PM MDT | Special Weather Statement | CYS | Goshen | 33 min |
| Jun 13, 4:31 PM MDT | Special Weather Statement | CYS | Goshen | 29 min |
| Jun 13, 4:53 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 32 min |
| Jun 13, 4:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jun 13, 5:16 PM MDT | Special Weather Statement | CYS | Laramie | 44 min |
| Jun 13, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Severe Thunderstorm Warnings in Wyoming, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.